Journal article icon

Journal article

[A 35-year-old man with gynaecomastia as the first symptom of hyperthyroidism]

Abstract:
A 35-year-old man suffered painful bilateral gynaecomastia for 2 months due to serious Graves' hyperthyroidism. During treatment with propylthiouracil and levothyroxine, the plasma concentrations of thyroid hormone, sex hormones and sex hormone-binding globulin normalised and the gynaecomastia disappeared. Gynaecomastia occurs in 30 to 40% of men diagnosed with Graves' hyperthyroidism. However, gynaecomastia as a presenting symptom of this autoimmune disease is uncommon.

Actions


Authors


Journal:
Nederlands tijdschrift voor geneeskunde
Volume:
146
Issue:
5
Pages:
222-224
Publication date:
2002-02-01
EISSN:
1876-8784
ISSN:
0028-2162
Source identifiers:
215538
Language:
Dutch; Flemish
Keywords:
Pubs id:
pubs:215538
UUID:
uuid:39b7ddb1-d45c-4753-a293-cf97bd224d2b
Local pid:
pubs:215538
Deposit date:
2012-12-19

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP